Pharmacy/hydroxyzine

Advertisement


Question
hi,i take 10mg of hydroxyzine every night for hives.does long term use of hydroxyzine cause tardive dyskinesia/I get both yes and no  answers on articles

Answer
Roger

Although there are reports of dyskinesia resulting from use of Hyrdroxyzine, the incidence has not been sufficient for the manufacturers / developers to quantify the actual likelihood. I would therefore conclude that it is a potential, but very rare occurrence.

Any risk is also likely to be dose-related, so if your daily dose is small the risks would be much lower.

I hope this helps.

Pharmacy

All Answers


Answers by Expert:


Ask Experts

Volunteer


Nigel Simmons

Expertise

I am happy to answer general questions on medicines and hospital care. If possible, please use approved / chemical names rather than brands which are not internationally recognised. Like all health professionals I am bound by a duty of care which prevents me giving detailed information about medication or treatment of people other than the questioner. I will endeavour to help wherever possible or point towards more appropriate advice. If however your question crosses too far into patient confidentiality, I hope you will understand why I cannot answer your question. Consider.. would you want me to discuss your care with a friend or relative without your knowledge?

Experience


Past/Present Clients
Previously Sysop on CompuServe UK Professionals forum.

©2016 About.com. All rights reserved.